Alert archive / Alabama / Frost Advisories in 2016

Frost Advisory 1, NWS Birmingham, AL

March 20, 201634 counties in Alabama

NWS Birmingham, AL issued this frost advisory at Mar 20, 2016, 3:36 PM CDT for 34 counties in Alabama. It took effect at Mar 21, 2016, 4:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2016, 3:36 PM CDT (20:36 UTC)
In effect from
Mar 21, 2016, 4:00 AM CDT
Expired
Mar 21, 2016, 9:00 AM CDT
In force
5 hr
Issued by
NWS Birmingham, AL
All 34 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 36 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-154 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WWUS74 KBMX 202036
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT SUN MAR 20 2016

...LATE SEASON COLD SNAP EXPECTED FOR LATE TONIGHT INTO EARLY
MONDAY MORNING ACROSS CENTRAL ALABAMA...

.A SURFACE HIGH PRESSURE RIDGE OVER TEXAS WILL SLOWLY PUSH
EASTWARD AND ALLOW FOR LIGHTER WINDS AFTER MIDNIGHT ACROSS
ALABAMA. LIGHTER WINDS ALONG WITH CLEARING SKIES WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS CENTRAL
ALABAMA LATE TONIGHT. THIS WILL ALLOW FOR THE FORMATION OF AREAS
OF FROST AND IN SOME OF THE FAR NORTHERN COUNTIES FREEZING 
TEMPERATURES.

ALZ011-014-017-018-020-211400-
/O.NEW.KBMX.FZ.W.0001.160321T0900Z-160321T1400Z/
MARION-WINSTON-BLOUNT-ETOWAH-CHEROKEE-
INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA...
GADSDEN...CENTRE
336 PM CDT SUN MAR 20 2016

...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY. 

* TEMPERATURES...OVERNIGHT LOWS OF 30 TO 32 ARE EXPECTED.

* IMPACTS...FREEZING CONDITIONS ALONG WITH A MORE HEAVY FROST IS
  POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY
  BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ012-013-015-019-021>050-211400-
/O.NEW.KBMX.FR.Y.0001.160321T0900Z-160321T1400Z/
LAMAR-FAYETTE-WALKER-CALHOUN-CLEBURNE-PICKENS-TUSCALOOSA-
JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-
HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-
AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-
BARBOUR-
INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...JASPER...
ANNISTON...HEFLIN...CARROLLTON...TUSCALOOSA...BIRMINGHAM...
HOOVER...COLUMBIANA...PELHAM...ALABASTER...PELL CITY...MOODY...
TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...LIVINGSTON...EUTAW...
GREENSBORO...MOUNDVILLE...MARION...CENTREVILLE...CLANTON...
ROCKFORD...ALEXANDER CITY...DADEVILLE...VALLEY...LANETT...
LAFAYETTE...DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...
FORT DEPOSIT...HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY...
TUSKEGEE...UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...
TROY...EUFAULA
336 PM CDT SUN MAR 20 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT MONDAY. 

* TEMPERATURES...OVERNIGHT LOWS OF 33 TO 36 ARE EXPECTED.

* IMPACTS...FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS.
  SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

08
1 follow-up statement
758 
WWUS74 KBMX 210913
NPWBMX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 AM CDT MON MAR 21 2016

...NEAR FREEZING TEMPERATURES AND PATCHY FROST EXPECTED THIS
MORNING AND AGAIN TUESDAY MORNING...

.A SURFACE HIGH PRESSURE RIDGE OVER TEXAS WILL SLOWLY PUSH
EASTWARD TODAY AND USHER IN COLDER AIR INTO CENTRAL ALABAMA.
LIGHTER WINDS TONIGHT ALONG WITH CLEAR SKIES WILL ALLOW
TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S ACROSS CENTRAL
ALABAMA EARLY TUESDAY MORNING. THIS WILL ALLOW FOR THE FORMATION
OF FROST ACROSS ALL OF CENTRAL ALABAMA TONIGHT WITH FREEZING
TEMPERATURES ACROSS EAST ALABAMA.

ALZ018-020-211700-
/O.NEW.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/
/O.CON.KBMX.FZ.W.0001.000000T0000Z-160321T1400Z/
ETOWAH-CHEROKEE-
INCLUDING THE CITIES OF...GADSDEN...CENTRE
413 AM CDT MON MAR 21 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 30 TO 32.

* IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS
  POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY
  BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ019-021-026>029-037-038-045>050-211700-
/O.NEW.KBMX.FZ.W.0002.160322T0800Z-160322T1300Z/
/O.CON.KBMX.FR.Y.0001.000000T0000Z-160321T1400Z/
CALHOUN-CLEBURNE-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-TALLAPOOSA-
CHAMBERS-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
INCLUDING THE CITIES OF...ANNISTON...HEFLIN...PELL CITY...MOODY...
TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE...ALEXANDER CITY...
DADEVILLE...VALLEY...LANETT...LAFAYETTE...TUSKEGEE...
UNION SPRINGS...AUBURN...OPELIKA...PHENIX CITY...TROY...EUFAULA
413 AM CDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 30 TO 32 DEGREES.

* IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS
  POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY
  BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

ALZ011-014-017-211700-
/O.NEW.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/
/O.CON.KBMX.FZ.W.0001.000000T0000Z-160321T1400Z/
MARION-WINSTON-BLOUNT-
INCLUDING THE CITIES OF...HAMILTON...DOUBLE SPRINGS...ONEONTA
413 AM CDT MON MAR 21 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 30 TO 32 DEGREES.

* IMPACTS...FREEZING CONDITIONS ALONG WITH PATCHY FROST IS
  POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. SENSITIVE PLANTS MAY
  BE KILLED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

ALZ012-013-015-022>025-030>036-039>044-211700-
/O.NEW.KBMX.FR.Y.0002.160322T0800Z-160322T1300Z/
/O.CON.KBMX.FR.Y.0001.000000T0000Z-160321T1400Z/
LAMAR-FAYETTE-WALKER-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-SUMTER-
GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-MARENGO-DALLAS-AUTAUGA-
LOWNDES-ELMORE-MONTGOMERY-
INCLUDING THE CITIES OF...SULLIGENT...VERNON...FAYETTE...JASPER...
CARROLLTON...TUSCALOOSA...BIRMINGHAM...HOOVER...COLUMBIANA...
PELHAM...ALABASTER...LIVINGSTON...EUTAW...GREENSBORO...
MOUNDVILLE...MARION...CENTREVILLE...CLANTON...ROCKFORD...
DEMOPOLIS...LINDEN...SELMA...PRATTVILLE...FORT DEPOSIT...
HAYNEVILLE...WETUMPKA...TALLASSEE...MONTGOMERY
413 AM CDT MON MAR 21 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. 

* TEMPERATURES...LOWS OF 33 TO 36 DEGREES.

* IMPACTS...FROST IS POSSIBLE...ESPECIALLY IN PROTECTED VALLEYS. 
  SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Mar 20, 3:20 PM CDT, 16 minutes earlier.

Area forecast discussion, Mar 20, 3:20 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT SUN MAR 20 2016

.DISCUSSION...

THE SURFACE RIDGE CENTER OVER TEXAS CONTINUES TO KEEP A TIGHT
GRADIENT ACROSS CENTRAL ALABAMA TODAY WITH GUSTY NORTHERLY WINDS
PRESENT. ALSO...CLOUDS DUE TO A SHALLOW MOISTURE LAYER ARE PRESENT
AS A TROUGH MOVES ACROSS EASTERN CONUS. CLOUDINESS IS EXPECTED TO
DECREASE AS THE TROUGH EXITS TO THE EAST AFTER SUNSET AND WE SHOULD
BE CLEAR BY LATE EVENING TOWARD MIDNIGHT. ALSO...AT THE SAME TIME
THE RIDGE CENTER IS EXPECTED TO NUDGE EASTWARD SPREADING FURTHER
ACROSS THE GULF COAST. THIS SHOULD ALLOW OUR PRESSURE GRADIENTS TO
BEGIN TO RELAX SOME AND WILL ALLOW OUR TEMPERATURES TO FALL BETTER
THIS EVENING. WE COULD ALSO SEE SOME FROST IN PROTECTED VALLEYS.
WITH THAT SAID...HAVE GONE WITH A FREEZE WARNING FOR TOP TIER OF
NORTHERN COUNTIES FROM 9-14Z AND FOR THE REMAINDER OF COUNTIES A
FROST ADVISORY FOR THE SAME TIME FRAME. WINDS ARE NOT EXPECTED TO BE
NEARLY AS STRONG FOR MONDAY DURING THE DAY AS THE RIDGE GETS
CLOSER...CENTERED OVER LOUISIANA INTO MISSISSIPPI BY LATE IN THE
DAY MONDAY.

08

MONDAY NIGHT MAY ACTUALLY BE A BIT BETTER RADIATIONAL COOLING
NIGHT THAN TONIGHT...BUT THE INCREASING MARCH SUN ANGLE WILL HELP
TO MODIFY THE AIR MASS TO THE POINT WHERE I THINK LOWS WILL AGAIN
ONLY BE MARGINALLY CLOSE TO FREEZING. THE TUESDAY/WEDNESDAY TIME
FRAME WILL FEATURE CLEAR TO PARTLY CLOUDY SKIES WITH A MODERATING
TREND IN TEMPERATURES.

THE MEDIUM RANGE MODELS CONTINUE TO ADVERTISE SOME FLAVOR OF UPPER
LEVEL TROUGH AND SURFACE COLD FRONT AFFECTING US ON THURSDAY.
THERE'S THE USUAL ISSUES WITH TIMING AND TROUGH "SHAPE" ON THIS
SYSTEM. BUT NOW THAT THE MODELS AGREE ON PRINCIPAL ON THE FRONT
AND UPPER TROUGH...CONFIDENCE HAS STARTED TO INCH UP. DEWPOINTS
WILL HAVE AMPLE TIME TO CLIMB INTO THE 60S BY THE TIME THE FRONT
ARRIVES...AND THE MODELS DO SHOW INSTABILITY DURING THE AFTERNOON
ON THURSDAY. GIVEN THE TIME OF YEAR...THE LIKELIHOOD OF
THUNDERSTORMS...THE PRESENCE OF SUFFICIENT SHEAR...AND THE INPUT
PROVIDED IN THE SPC DAY 4-8 SWO...WE HAVE DECIDED TO INCLUDE A LOW
CONFIDENCE MENTION OF SVR/TOR IN THE HWO. FAR FROM A CERTAINTY OF
ANYTHING HAPPENING...BUT CERTAINLY SOMETHING TO WATCH.

THE FRONT SHOULD GET THROUGH US BY FRIDAY. A FEW RUNS OF A FEW
MODELS TRIED TO BRING SOME RAIN BACK UP INTO THE SOUTHERN COUNTIES
NEXT WEEKEND...BUT I REMAIN SKEPTICAL OF THAT SOLUTION.

/61/

&&

.AVIATION...
18Z TAF DISCUSSION.

TIGHT PRESSURE GRADIENTS CONTINUE WITH ELONGATED SURFACE RIDGE N/S
OVER CENTRAL CONUS. HIGH BASED CUMULUS ARE SCATTERED ABOUT TODAY
BUT NO RAIN IS EXPECTED. CLOUDS WILL LIKELY LINGER INTO THE
EVENING. WITH THE RIDGE NUDGING EVER SO SLOWLY EASTWARD...WINDS
SHOULD NOT BE AS HIGH/GUSTY TONIGHT. VFR OVERALL FOR ANY CIGS.

08

&&

.FIRE WEATHER...

COOLER AND DRIER AIR WILL CONTINUE TO FILTER IN FROM THE NORTH.
TRANSPORT WINDS WILL BE ON THE RISE ONCE AGAIN THIS AFTERNOON OVER
20 KNOTS AT TIMES. RAIN-FREE CONDITIONS WILL CONTINUE INTO THE
UPCOMING WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     32  56  32  66  45 /  10   0   0   0   0
ANNISTON    34  56  35  66  46 /  10   0   0   0   0
BIRMINGHAM  34  57  38  67  50 /   0   0   0   0   0
TUSCALOOSA  34  59  36  69  49 /   0   0   0   0   0
CALERA      35  58  37  67  49 /   0   0   0   0   0
AUBURN      36  58  37  66  46 /   0   0   0   0   0
MONTGOMERY  35  61  35  70  48 /   0   0   0   0   0
TROY        35  61  35  69  47 /   0   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 4 AM TO 9 AM CDT MONDAY FOR THE FOLLOWING
COUNTIES: AUTAUGA...BARBOUR...BIBB...BULLOCK...CALHOUN...
CHAMBERS...CHILTON...CLAY...CLEBURNE...COOSA...DALLAS...ELMORE...
FAYETTE...GREENE...HALE...JEFFERSON...LAMAR...LEE...LOWNDES...
MACON...MARENGO...MONTGOMERY...PERRY...PICKENS...PIKE...
RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...
TALLAPOOSA...TUSCALOOSA...WALKER.

FREEZE WARNING FROM 4 AM TO 9 AM CDT MONDAY FOR THE FOLLOWING
COUNTIES: BLOUNT...CHEROKEE...ETOWAH...MARION...WINSTON.

&&
Hazardous weather outlook, Mar 20, 2:57 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT SUN MAR 20 2016

ALZ011>015-017>050-212300-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
257 PM CDT SUN MAR 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME LOCATIONS ACROSS THE FAR NORTHERN COUNTIES OF CENTRAL
ALABAMA MAY DROP TO THE FREEZING MARK OR JUST BELOW FOR A FEW
HOURS OVERNIGHT. AREAS OF CONCERN ARE GENERALLY ALONG AND NORTH OF
A HAMILTON TO ONEONTA TO PLEASANT GAP LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

AREAS IN THE FAR NORTHERN COUNTIES OF CENTRAL ALABAMA THAT GO AT OR
BELOW FREEZING MAY NOT GO ABOVE FREEZING UNTIL AROUND 9 AM ON MONDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF A SURFACE
FRONTAL SYSTEM ON THURSDAY ACROSS CENTRAL ALABAMA WITH THE MAIN
THREATS POSSIBLE INCLUDING DAMAGING STRAIGHT LINE WINDS...LARGE
HAIL AND ISOLATED TORNADOES. CONFIDENCE REMAINS LOW AT THIS TIME
AS MODEL INCONSISTENCIES ARE PRESENT. REFINEMENTS TO STRENGTH AND
TIMING WILL BE NEEDED AS WE GET CLOSER TO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NECESSARY ON THURSDAY.

08

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:36 PM CDTFreeze WarningBMXBlount, Cherokee, Etowah, Marion, Winston17 hr

Nearby

Frost Advisories in Alabama, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.